Alert archive / Montana / Lake Wind Advisories in 2021
Lake Wind Advisory 6, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Sep 17, 2021, 2:16 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Sep 18, 2021, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2021, 2:16 PM MDT (20:16 UTC)
- In effect from
- Sep 18, 2021, 9:00 AM MDT
- Expired
- Sep 18, 2021, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2875 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691 WWUS75 KMSO 172016 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 216 PM MDT Fri Sep 17 2021 MTZ007-190300- /O.NEW.KMSO.HW.W.0004.210918T1500Z-210919T0300Z/ Butte/Blackfoot Region- 216 PM MDT Fri Sep 17 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 9 AM to 9 PM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ IDZ009-010-190300- /O.NEW.KMSO.HW.W.0004.210918T1500Z-210919T0300Z/ Western Lemhi County-Eastern Lemhi County- 216 PM MDT Fri Sep 17 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...From 9 AM to 9 PM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ MTZ006-043-190300- /O.NEW.KMSO.WI.Y.0008.210918T1500Z-210919T0300Z/ Bitterroot/Sapphire Mountains-Potomac/Seeley Lake Region- 216 PM MDT Fri Sep 17 2021 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Highway 93 Sula to Lost Trail Pass, Lolo Pass, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I- 90 East Missoula to Bearmouth. * WHEN...From 9 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ005-190300- /O.NEW.KMSO.WI.Y.0008.210918T1500Z-210919T0300Z/ Missoula/Bitterroot Valleys- 216 PM MDT Fri Sep 17 2021 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 9 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ003-190300- /O.NEW.KMSO.LW.Y.0006.210918T1500Z-210919T0300Z/ Flathead/Mission Valleys- 216 PM MDT Fri Sep 17 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY FOR FLATHEAD LAKE... * WHAT...Waves 1 to 3 feet due to southwest to west winds 10 to 20 mph with gusts up to 35 mph expected on Flathead Lake. * WHERE...Flathead/Mission Valleys. * WHEN...From 9 AM to 9 PM MDT Saturday. * IMPACTS...Strong winds and rough waves will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
1 follow-up statement
461 WWUS75 KMSO 190239 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 839 PM MDT Sat Sep 18 2021 MTZ007-190345- /O.EXP.KMSO.HW.W.0004.000000T0000Z-210919T0300Z/ Butte/Blackfoot Region- 839 PM MDT Sat Sep 18 2021 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Gusts of 20-30 mph will continue until about midnight MDT. $$ IDZ009-010-190345- /O.EXP.KMSO.HW.W.0004.000000T0000Z-210919T0300Z/ Western Lemhi County-Eastern Lemhi County- 839 PM MDT Sat Sep 18 2021 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Gusts of 20-30 mph will continue until about midnight MDT. $$ MTZ006-043-190345- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-210919T0300Z/ Bitterroot/Sapphire Mountains-Potomac/Seeley Lake Region- 839 PM MDT Sat Sep 18 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... $$ MTZ005-190345- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-210919T0300Z/ Missoula/Bitterroot Valleys- 839 PM MDT Sat Sep 18 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... $$ MTZ003-190345- /O.EXP.KMSO.LW.Y.0006.000000T0000Z-210919T0300Z/ Flathead/Mission Valleys- 839 PM MDT Sat Sep 18 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Sep 17, 3:03 AM MDT, 11 hours 13 minutes earlier.
Area forecast discussion, Sep 17, 3:03 AM MDT, 11 hours 13 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
303 AM MDT Fri Sep 17 2021
.DISCUSSION...Much drier air moved into the Northern Rockies
yesterday, and temperatures have become chilly in many places. A
frost advisory remains in effect for the Flathead, Mission,
Missoula, and Bitterroot valleys.
The next weather system is digging into the Pacific Northwest and
causing the flow pattern to shift westerly. Above average
temperatures and breezy southwesterly and westerly winds will be
the result of the change in flow pattern today.
A strong cold front is forecast to move through the region on
Saturday. Ahead of the front will be warm and windy, and
confidence remains high for gusts of 30-40 mph ahead of and with
the front. Area lakes, especially Flathead Lake, will have very
choppy conditions on Saturday. As the previous discussion
explained, strong, potentially damaging winds will be possible
across southwest Montana and Lemhi County in Idaho. Confidence
remains high that widespread wind gusts of 50 mph or higher will
occur in the aforementioned areas Saturday afternoon and evening.
Damage to trees, power lines, and personal property is possible,
and critical fire weather conditions are expected.
Behind the cold front, rain is still expected to become
widespread with the trough. The recent trend that north-central
Idaho will have the focus for the highest precipitation amounts
remains. Rain totals in western Montana have a wide range of
potential with high probability of over 0.20" by Sunday night,
but some will have higher-end amounts of around 0.80".
Snow levels are still expected to lower to around 6000 feet
during Sunday night and Monday, so backcountry snow accumulations
should be planned for.
Extended guidance agrees that high pressure will return for
Tuesday, but there is considerable uncertainty on the strength and
longevity of the high-pressure ridge.
&&
.AVIATION...After a cold and frosty morning in most of the valley
of north-central Idaho and western Montana, temperatures will
return to above normal for the afternoon. The next weather system
is moving into the Pacific Northwest, which has shifted the upper-
level flow pattern to westerly, so breezy southwesterly and
westerly winds are expected during the afternoon. A strong cold
front will move through the region on Saturday with widespread
wind gusts of 30-40 knots. Even stronger winds are expected from
Lemhi County, Idaho through southwest Montana, where gusts over
50 knots are possible.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning from 1 PM this afternoon to 9 PM MDT Saturday
Deerlodge/West Beaverhead...East Beaverhead.
Frost Advisory until 9 AM MDT this morning Flathead/Mission
Valleys...Missoula/Bitterroot Valleys.
ID...&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:41 PM MDT | Frost Advisory | MSO | Flathead, Lake, Missoula, Ravalli, Sanders | 13 hr |
| Sep 17, 2:16 PM MDT | High Wind Warning | MSO | Deer Lodge, Granite, Powell, Silver Bow | 31 hr |
| Sep 17, 2:16 PM MDT | Wind Advisory | MSO | Granite, Lake, Missoula, Powell, Ravalli | 31 hr |
Nearby
Lake Wind Advisories in Montana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.